Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 1, 2007, 8:48 PM PST for Union County, Oregon. It took effect at Jan 2, 2007, 2:32 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2007, 8:48 PM PST (04:48 UTC)
- In effect from
- Jan 2, 2007, 2:32 AM PST
- Expired
- Jan 2, 2007, 7:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 020448 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 848 PM PST MON JAN 1 2007 .TIGHTENING SURFACE PRESSURE GRADIENTS IN ADVANCE OF A POTENT PACIFIC STORM SYSTEM WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE GRANDE RONDE VALLEY TUESDAY. ORZ049-021200- /O.NEW.KPDT.WI.Y.0001.070102T1200Z-070103T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 848 PM PST MON JAN 1 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY. WINDS WILL CONTINUE TO INCREASE...BECOMING SOUTH 30 TO 40 MPH WITH GUSTS TO 50 MPH TUESDAY...SUBSIDING TUESDAY EVENING. THE LOCATIONS MOST LIKELY TO EXPERIENCE VERY WINDY CONDITIONS WILL INCLUDE AREAS ALONG INTERSTATE 84 NEAR THE ENTRANCE TO LADD CANYON AND ALONG HIGHWAY 203 FROM LA GRANDE TO UNION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 021032 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 232 AM PST TUE JAN 2 2007 .TIGHTENING SURFACE PRESSURE GRADIENTS IN ADVANCE OF A POTENT PACIFIC STORM SYSTEM WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE GRANDE RONDE VALLEY TODAY. ORZ049-021845- /O.EXT.KPDT.WI.Y.0001.070102T1032Z-070103T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 232 AM PST TUE JAN 2 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. WINDS WILL CONTINUE TO INCREASE...BECOMING SOUTH 30 TO 40 MPH WITH GUSTS TO 50 MPH TODAY...SUBSIDING THIS EVENING. THE LOCATIONS MOST LIKELY TO EXPERIENCE VERY WINDY CONDITIONS WILL INCLUDE AREAS ALONG INTERSTATE 84 NEAR THE ENTRANCE TO LADD CANYON AND ALONG HIGHWAY 203 FROM LA GRANDE TO UNION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 030257 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 657 PM PST TUE JAN 2 2007 ORZ049-030400- /O.EXP.KPDT.WI.Y.0001.000000T0000Z-070103T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 657 PM PST TUE JAN 2 2007 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. WINDS HAVE DECREASED ACROSS THE SOUTHERN GRANDE RONDE VALLEY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 1, 8:40 PM PST, 8 minutes earlier.
Area forecast discussion, Jan 1, 8:40 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
840 PM PST MON JAN 1 2007
.DISCUSSION...LATEST SATELLITE/RADAR SHOWS MOISTURE CONTINUING TO
STREAM EAST ACROSS INTERIOR OR/WA AHEAD OF A FRONTAL SYSTEM ALONG
THE COAST. A WAVE OD LOW PRESSURE HAS TRIGGERED AN AREA OF
RAIN/FREEZING RAIN ACROSS THE BASIN/FOOTHILLS. MOST AREAS ARE AT
OR JUST ABOVE FREEZING...SO PRECIP IS MOSTLY RAIN...BUT A FEW AREAS
ARE STILL REPORTING COLD POCKETS JUST UNDER FREEZING. BEHIND THIS
AREA OF PRECIP...COVERAGE IS MORE SCATTERED...WITH MAINLY SLOPOVER
ALONG THE CASCADE EAST SLOPES RESULTING IN FREEZING RAIN
CONTINUING. THE OTHER FEATURE THIS EVENING IS THE WILDLY SWINGS
IN TEMPERATURES ALONG THE MID SLOPES...WHERE THE STRATUS DECK
EXISTED THE LAST COUPLE OF DAYS. FOR EXAMPLE...AT HEPPNER...THERE
WAS BEEN SEVERAL PERIODS OF TEMPERATURES IN THE 40S WITH DOWNSLOPE
SOUTH/SOUTHEAST WINDS...WITH PERIODS OF SUB-FREEZING TEMPERATURES
SHORTLY THEREAFTER IN W/NW WINDS. WILL MONITOR FOR PRECIP
COVERAGE...BUT GIVEN THE ABOVE FACTORS...WILL LIKELY RETAIN THE
WINTER WEATHER/FREEZING RAIN ADVISORIES THROUGH THE OVERNIGHT.
WINDS HAVE INCREASED ACROSS THE GRANDE RONDE VALLEY IN ADVANCE
OF THE FRONT...WITH LADD CANYON BRUSHING ADVISORY CRITERIA.
WITH OTHER LOCATIONS GENERALLY 20-25 MPH...WILL USE WINDY
WORDING FOR THE OVERNIGHT. HOWEVER...WITH SURFACE PRESSURE
GRADIENTS TIGHTENING FURTHER TUESDAY...WILL ISSUE A WIND
ADVISORY FROM 4AM UNTIL 7PM TUESDAY.
&&
.AVIATION...AREAS OF RAIN/FREEZING RAIN WILL CONTINUE THROUGH
THE OVERNIGHT HOURS...PRODUCING ISOLATED MVFR CONDITIONS FOR ALL
TAF SITES EXCEPT RDM AND YKM. YKM HAS LOW CLOUDS PERSISTING...WITH
MAINLY IFR CEILINGS. THINK YKM WILL IMPROVE TO MVFR OVERNIGHT...WITH
LOW END VFR TUESDAY. PRECIP AT YKM/DLS/PSC/PDT/ALW WILL BE ALL
LIQUID AND MAINLY SCATTERED IN COVERAGE TUESDAY. SURFACE WINDS
WILL INCREASE TUESDAY...WITH MOST AREAS 10-20 KT.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 29 44 41 42 / 60 20 40 40
ALW 30 46 42 43 / 60 20 40 40
PSC 30 39 37 43 / 60 20 20 20
YKM 26 35 35 39 / 60 30 40 20
HRI 30 41 39 42 / 60 20 20 20
ELN 25 34 34 36 / 60 30 50 20
RDM 35 50 38 43 / 10 0 30 60
LGD 31 44 37 39 / 30 20 40 50
GCD 36 48 37 44 / 10 10 30 50
DLS 32 40 40 45 / 60 20 70 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FREEZING RAIN ADVISORY UNTIL 4 AM PST TUESDAY FOR
ORZ041-042-044-501-504.
WIND ADVISORY FROM 4 AM PST TUESDAY TO 7 PM
TUESDAY FOR ORZ049.
WA...FREEZING RAIN ADVISORY UNTIL 4 AM PST TUESDAY FOR
WAZ024-028-029.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR
WAZ026-027-501-502.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89Hazardous weather outlook, Jan 1, 3:19 PM PST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
319 PM PST MON JAN 1 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-021400-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
319 PM PST MON JAN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
WINTER MIX
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, OCHOCO-JOHN DAY HIGHLANDS
A SYSTEM WILL CROSS THE AREA TONIGHT. COOL AIR NEAR THE SURFACE
AND WARM AIR ALOFT WILL RESULT IN A MIX OF SNOW...RAIN AND LIGHT
FREEZING RAIN FROM THE EAST SLOPES OF THE WASHINGTON CASCADES EAST
TO THE BLUE MOUNTAIN FOOTHILLS. WINTER WEATHER ADVISORIES AND
FREEZING RAIN ADVISORIES HAVE BEEN ISSUED...REFER TO PRODUCT ID
PDXWSWPDT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
INCREASING SNOW LEVELS AND WARMING SURFACE TEMPERATURES WILL TURN
THE PRECIPITATION TO RAIN TUESDAY MORNING AS THE WARM FRONT MOVES
THROUGH THE AREA. CONDITIONS WILL BE BREEZY TO WINDY IN THE GRANDE
RONDE VALLEY TUESDAY AND TUESDAY NIGHT AHEAD OF THE NEXT
DISTURBANCE. UNSETTLED WEATHER WILL THEN CONTINUE FROM MIDWEEK INTO
THE WEEKEND AS SEVERAL SYSTEMS CROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.